Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread/Videx???
Jun 18, 2005

I was taking Sustiva with Viread/Videx/Aclolovir/Sufameth/Bactrim. Had phase 2 wasting (Bio Alcamd Treatment) and viral load undetectable, CD4 varies between 70-160, lower lately. Changed to Reyataz with Norvir boster due to dizzness and fatuge on Sustiva. Videx is at 400mg, is there an increase issue with reduced CD4 counts using Viread and Videx with a boster like Norvir? Should the Videx be reduced to 200-250 to try to increase CD4 counts? Is there another combination I should consider? Thanks Jeffrey...

Response from Dr. Young

Thanks for your post.

From the sounds of it you're still on your "first" regimen; meaning that you've not experienced virologic failure or drug resistance.

If that's the case, I would strongly consider using an alternative pair of nucleoside (nucleotide) with the boosted Reyataz that you're currently taking. Tenofovir (Viread, TDF) and ddI (Videx) combinations have been shown to be associated with a increased risk of treatment failure and drug-related toxicities-- I would certainly consider dropping the ddI and switching to either 3TC or FTC with TDF. The later is now available as a single combination pill, called Truvada and is very commonly prescribed with your PI combination.

If for other reasons, you must stay on TDF and ddI, then it is a very good idea to reduce the ddI dose to 250 mg, because TDF raises ddI levels (the reduced ddI dose compensates for the TDF-induced increases).

I hope this helps, BY



Previous
HIV Without Medication
Next
viagra interaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement